Please use this identifier to cite or link to this item: http://nopr.niscair.res.in/handle/123456789/20174
Title: Numerical simulation of supersonic turbulent jets impinging on an axisymmetric deflector
Authors: Mehta, R C
Issue Date: Aug-2002
Publisher: NISCAIR-CSIR, India
Abstract: The objective of this work is to model under- and over-expanded turbulent compressible supersonic jets impinging on an axisymmetric jet deflector. The closure of the system of equations is achieved using a two-equation turbulence model with, an optional compressibility correction. A finite-volume discretization is carried out in spatial coordinates to compute inviscid and viscous flux vectors. A multistage Runge- Kutta time stepping scheme is used to obtain a steady state solution. The numerical algorithm is developed by taking into consideration structured grid arrangement. The numerical results are obtained for nozzle exit Mach number of 2.2 and 3.1, exit to ambient pressure ratio of 0.8 and 1.2, and at different distance from nozzle exit to the apex of the deflector. The numerical scheme is shown to be computationally fast, easy to program and efficient. The centre line pressure variation inside the jets differs in the presence of the jet deflector. The numerical results are compared with the available experimental data and are found to be in reasonably good agreement.
Page(s): 227-236
URI: http://hdl.handle.net/123456789/20174
ISSN: 0975-1017 (Online); 0971-4588 (Print)
Appears in Collections:IJEMS Vol.09(4) [August 2002]

Files in This Item:
File Description SizeFormat 
IJEMS 9(4) 227-236.pdf1.77 MBAdobe PDFView/Open


Items in NOPR are protected by copyright, with all rights reserved, unless otherwise indicated.